Alert archive / Nebraska / Special Weather Statements in 2012

Special Weather Statement, NWS Hastings, NE

June 30, 2012Nuckolls County, Nebraska

NWS Hastings, NE issued this special weather statement at Jun 30, 2012, 9:13 PM CDT for Nuckolls County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2012, 9:13 PM CDT (02:13 UTC)
Expired
Jun 30, 2012, 9:45 PM CDT
In force
32 min
Issued by
NWS Hastings, NE

County Nuckolls County, NE

The radar

The Grand Island radar (KUEX), 57 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4159 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS83 KGID 010213
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
913 PM CDT SAT JUN 30 2012

KSZ007-NEZ086-087-010245-
JEWELL KS-NUCKOLLS NE-THAYER NE-
913 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THAYER...
SOUTHEASTERN NUCKOLLS AND NORTHEASTERN JEWELL COUNTIES UNTIL 945 PM
CDT...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARDY...OR 34 MILES NORTHWEST OF
CONCORDIA...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARDY...
  BYRON...

LAT...LON 4000 9792 3986 9793 3993 9805 4013 9805
      4012 9775 4000 9775
TIME...MOT...LOC 0214Z 226DEG 7KT 4000 9797

$$

ROSSI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:50 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 30, 6:50 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT SAT JUN 30 2012

.AVIATION...00Z KGRI TAF...PRIMARILY VFR CONDITIONS TO PERSIST AT
KGRI FOR THE NEXT 24 HOURS. IN THE MEANTIME...DO NOT EXPECT MID
LEVEL CLOUD DECK TO CLEAR OUT VERY SOON...AND BKN CIGS NEAR OR
JUST BELOW 15KFT EXPECTED THROUGH THE OVERNIGHT HOURS. IN
ADDITION...A MEANDERING BOUNDARY TO THE SOUTH OF THE TERMINAL MAY
HELP SPARK A FEW TSRAS DURING THE LATE EVENING HOURS NEAR
KGRI...AND INCLUDED A TEMPO GROUP FROM 01/03Z-01/07Z TO COVER
THIS POSSIBILITY. THEREAFTER...EXPECT CLOUDS TO BEGIN TO THIN BY
MORNING...WITH WINDS INCREASING FROM THE SOUTH AS PRESSURE
GRADIENT TIGHTENS ACROSS THE REGION.

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT SAT JUN 30 2012/

SHORT TERM...TONIGHT AND TOMORROW.

ONGOING WEATHER AT PRESENT TIME. MAIN CONCERNS FOR THE SHORT TERM
PERIOD WILL FOCUS ON CHANCES FOR THUNDERSTORMS AND HIGH TEMPERATURES.

WHILE THE UPPER LEVEL RIDGE CONTINUES TO FLATTEN...A FEW UPPER LEVEL
SHORT WAVES WILL CONTINUE TO SLIDE ACROSS THE REGION THROUGH THE
OVERNIGHT HOURS INTO TOMORROW. AT THE SURFACE...LOW PRESSURE ALONG
THE FRONT RANGE AND A MEANDERING BOUNDARY WILL ALSO HELP SUPPORT THE
CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS.
WHILE WEAK SHEAR PERSISTS...AND A CAP WILL BE PRESENT ACROSS THE
REGION...SHOULD STORMS DEVELOP AS ARE CONTINUING...DECENT
INSTABILITY ACROSS THE REGION SUGGESTS STORMS COULD BECOME SEVERE
SHOULD THEY BREAK THE CAP. MAIN CONCERN WILL LIKELY BE LARGE
HAIL...ALTHOUGH DAMAGING WINDS WILL ALSO BE A THREAT.

BY TOMORROW...AN UPPER LEVEL RIDGE BUILDS BACK INTO THE REGION WITH
WARM AIR ADVECTION AND WARMER 850 TEMPERATURES SLIDING BACK INTO THE
AREA. DECIDED TO INCREASE HIGH TEMPERATURES A TAD TOMORROW
ESPECIALLY ACROSS THE NORTH...AS MODEL GUIDANCE SUGGESTS POSSIBLE
100S NEAR ODX.

LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. THE FORECAST CAN BE
SUMMED UP AS HOT AND DRY. STAGNANT AIR MASS IS FORECAST TO KEEP GRIP
ON THE AREA AS STRONG UPPER RIDGE REMAINS ANCHORED OVER THE
CENTRAL PLAINS.

AT THIS POINT RIDGE RIDERS WILL STAY WEST AND NORTH OF THE AREA.
TOWARDS THE END OF THE PERIOD...NEXT WEEKEND...WHEN THE RIDGE MAY
BREAK DOWN ENOUGH TO ALLOW A FEW WAVES TO ROTATE OVER THE AREA.

MAX TEMPS AROUND THE CENTURY MARK AND MINS 70 TO 75 WILL BE THE
MONOTONOUS RULE THROUGH THE PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

AVIATION...ROSSI
SHORT TERM...SALTZMAN
LONG TERM...EDDY
Hazardous weather outlook, Jun 30, 3:15 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
315 PM CDT SAT JUN 30 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
012015-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
315 PM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

ISOLATED THUNDERSTORMS WILL OCCUR OVER THE AREA THROUGH THE
NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE
PRIMARY HAZARDS BEING DAMAGING WINDS AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY MORNING ALONG AND
NORTHEAST OF A LINE FROM HEBRON...TO HASTINGS...TO NORTH LOUP.
THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

HEAT INDEX VALUES WILL AGAIN APPROACH 105 DEGREES ACROSS MOST OF
THE AREA ON SUNDAY. THEY WILL ALSO BE NEAR 105 DEGREES IN NORTH
CENTRAL KANSAS EVERY AFTERNOON THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 30, 8:19 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT SAT JUN 30 2012

KSZ017-010200-
ROOKS KS-
819 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 900 PM CDT...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STOCKTON TO 7 MILES
NORTHEAST OF PLAINVILLE TO PLAINVILLE TO 5 MILES SOUTH OF ZURICH...
AND MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WOODSTON...

LAT...LON 3939 9960 3957 9936 3957 9905 3915 9905
      3914 9960
TIME...MOT...LOC 0120Z 225DEG 9KT 3942 9920 3932 9920
          3924 9926 3916 9941

ROSSI
Special weather statement, Jun 30, 8:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CDT SAT JUN 30 2012

KSZ018-010145-
OSBORNE KS-
833 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSBORNE COUNTY UNTIL
845 PM CDT...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALTON...OR 26 MILES SOUTHEAST OF
PHILLIPSBURG...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALTON...

LAT...LON 3941 9905 3957 9904 3957 9890 3957 9875
      3939 9876
TIME...MOT...LOC 0133Z 251DEG 5KT 3949 9897
Special weather statement, Jun 30, 8:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT SAT JUN 30 2012

KSZ007-NEZ086-010215-
JEWELL KS-NUCKOLLS NE-
843 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NUCKOLLS AND
NORTHEASTERN JEWELL COUNTIES UNTIL 915 PM CDT...

AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBBER...OR 33 MILES NORTHWEST OF
CONCORDIA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SUPERIOR...
  HARDY...

LAT...LON 4000 9793 3979 9793 3985 9815 4014 9814
      4014 9782 4008 9782 4000 9782
TIME...MOT...LOC 0143Z 229DEG 11KT 3995 9804

ROSSI
Special weather statement, Jun 30, 8:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
851 PM CDT SAT JUN 30 2012

KSZ005-006-010230-
PHILLIPS KS-SMITH KS-
851 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS AND SMITH
COUNTIES UNTIL 930 PM CDT...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KIRWIN TO GAYLORD TO
HARLAN...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KENSINGTON...
  ATHOL...
  SMITH CENTER...
  BELLAIRE...
  LEBANON...

LAT...LON 3993 9882 3992 9853 3959 9852 3959 9917
      3985 9917
TIME...MOT...LOC 0152Z 243DEG 22KT 3971 9906 3965 9886
          3965 9872

ROSSI
Special weather statement, Jun 30, 8:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT SAT JUN 30 2012

KSZ005-017-010230-
PHILLIPS KS-ROOKS KS-
858 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS AND ROOKS
COUNTIES UNTIL 930 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPEED TO 8 MILES
SOUTH OF SPEED TO 6 MILES NORTH OF WEBSTER STATE PARK TO NICODEMUS TO
6 MILES NORTHEAST OF HILL CITY...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GLADE...
  WEBSTER STATE PARK...
  STOCKTON...
  DAMAR...
  PALCO...
  PLAINVILLE...
  ZURICH...
  CODELL...

LAT...LON 3957 9961 3973 9952 3972 9918 3959 9918
      3915 9912 3913 9961
TIME...MOT...LOC 0158Z 310DEG 20KT 3968 9938 3956 9941
          3948 9946 3942 9964 3943 9978

ROSSI
Special weather statement, Jun 30, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
913 PM CDT SAT JUN 30 2012

KSZ007-NEZ086-087-010245-
JEWELL KS-NUCKOLLS NE-THAYER NE-
913 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THAYER...
SOUTHEASTERN NUCKOLLS AND NORTHEASTERN JEWELL COUNTIES UNTIL 945 PM
CDT...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARDY...OR 34 MILES NORTHWEST OF
CONCORDIA...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARDY...
  BYRON...

LAT...LON 4000 9792 3986 9793 3993 9805 4013 9805
      4012 9775 4000 9775
TIME...MOT...LOC 0214Z 226DEG 7KT 4000 9797

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:43 PM CDTSpecial Weather StatementGIDNuckolls32 min
Jun 30, 10:20 PM CDTSpecial Weather StatementGIDNuckolls25 min
Jul 1, 12:29 AM CDTSpecial Weather StatementGIDFillmore31 min
Jun 30, 7:06 PM CDTSpecial Weather StatementGIDRooks24 min
Jun 30, 7:32 PM CDTSpecial Weather StatementGIDRooks28 min
Jun 30, 7:40 PM CDTSpecial Weather StatementGIDOsborne20 min
Jun 30, 8:03 PM CDTSpecial Weather StatementGIDOsborne42 min
Jun 30, 8:10 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne35 min
Jun 30, 8:19 PM CDTSpecial Weather StatementGIDRooks41 min
Jun 30, 8:33 PM CDTSpecial Weather StatementGIDOsborne12 min
Jun 30, 8:51 PM CDTSpecial Weather StatementGIDSmith39 min
Jun 30, 8:58 PM CDTSpecial Weather StatementGIDRooks32 min
Jun 30, 9:32 PM CDTSpecial Weather StatementGIDJewell28 min
Jun 30, 9:38 PM CDTSevere Thunderstorm WarningGIDJewell37 min
Jun 30, 10:05 PM CDTSevere Thunderstorm WarningGIDJewell25 min
Jun 30, 10:29 PM CDTSpecial Weather StatementGIDJewell46 min
Jun 30, 10:42 PM CDTSevere Thunderstorm WarningGIDJewell33 min

Nearby

Special Weather Statements in Nebraska, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.